Professor John Hogan

M.A., Ph.D.(Cantab.), C.Math., F.I.M.A.

  • BS8 1UB

1979 …2020

Research output per year

If you made any changes in Pure these will be visible here soon.

Research Output

Filter
Article (Academic Journal)
2020

A dynamical systems model of unorganized segregation in two neighborhoods

Haw, D. J. & Hogan, S. J., 17 Jan 2020, In : Journal of Mathematical Sociology. 28 p.

Research output: Contribution to journalArticle (Academic Journal)

1 Downloads (Pure)
2019

A dynamical systems model of unorganised segregation in two neighbourhoods

Haw, D. J. & Hogan, S. J., 3 Jul 2019, In : arXiv.

Research output: Contribution to journalArticle (Academic Journal)

Open Access

Control of Painlevé Paradox in a Robotic System

Marchese, D., Coraggio, M., Hogan, S. J. & Bernardo, M. D., 9 Jul 2019, In : arXiv.

Research output: Contribution to journalArticle (Academic Journal)

Open Access

Resolution of the Piecewise Smooth Visible–Invisible Two-Fold Singularity in R3 Using Regularization and Blowup

Kristiansen, K. U. & Hogan, S. J., 15 Apr 2019, In : Journal of Nonlinear Science. 29, 2, p. 723-787 65 p.

Research output: Contribution to journalArticle (Academic Journal)

Open Access
File
4 Citations (Scopus)
64 Downloads (Pure)
2018

A dynamical systems model of unorganized segregation

Haw, D. J. & Hogan, J., 3 Jul 2018, In : Journal of Mathematical Sociology. 42, 3, p. 113-127 15 p.

Research output: Contribution to journalArticle (Academic Journal)

Open Access
File
4 Citations (Scopus)
241 Downloads (Pure)

Dynamics of a subthalamic nucleus-globus palidus network with three delays

Rahman, B., Kyrychko, Y. N., Blyuss, K. B. & Hogan, S. J., 29 Aug 2018, In : IFAC-PapersOnLine. 51, 14, p. 294-299 6 p.

Research output: Contribution to journalArticle (Academic Journal)

1 Citation (Scopus)

Le canard de Painlevé

Uldall Kristiansen, K. & Hogan, S. J., 1 Jan 2018, In : SIAM Journal on Applied Dynamical Systems. 17, 1, p. 859-908 50 p.

Research output: Contribution to journalArticle (Academic Journal)

Open Access
File
1 Citation (Scopus)
87 Downloads (Pure)

Synchronization of Networks of Piecewise-Smooth Systems

Coraggio, M., Delellis, P., Hogan, S. J. & Di Bernardo, M., 1 Oct 2018, In : IEEE Control Systems Letters. 2, 4, p. 653-658 6 p.

Research output: Contribution to journalArticle (Academic Journal)

Open Access
File
2 Citations (Scopus)
263 Downloads (Pure)
2017

A dynamical systems model of unorganised segregation

Haw, D. J. & Hogan, S. J., 22 Sep 2017, In : arXiv.

Research output: Contribution to journalArticle (Academic Journal)

Design of monopiles for offshore wind turbines in 10 steps

Arany, L., Bhattacharya, S., Macdonald, J. & Hogan, J., Jan 2017, In : Soil Dynamics and Earthquake Engineering. 92, p. 126–152

Research output: Contribution to journalArticle (Academic Journal)

Open Access
File
74 Citations (Scopus)
586 Downloads (Pure)

Effect of potential energy variation on the natural frequency of an Euler–Bernoulli cantilever beam under lateral force and compression

Béri, B., Stepan, G. & Hogan, J., May 2017, In : Journal of Applied Mechanics. 84, 5, 8 p., 051002.

Research output: Contribution to journalArticle (Academic Journal)

4 Citations (Scopus)

On the regularization of impact without collision: the Painlevé paradox and compliance

Hogan, J. & Kristiansen, K. U., 14 Jun 2017, In : Proceedings of the Royal Society A: Mathematical, Physical and Engineering Sciences. 473, 18 p., 20160773.

Research output: Contribution to journalArticle (Academic Journal)

Open Access
File
251 Downloads (Pure)

Structural stability of a light rotating beam under combined loads

Béri, B., Hogan, J. & Stepan, G., Oct 2017, In : Acta Mechanica. 228, 10, p. 3735-3740 6 p.

Research output: Contribution to journalArticle (Academic Journal)

Open Access
File
2 Citations (Scopus)
211 Downloads (Pure)
2016
Open Access
File
66 Citations (Scopus)
546 Downloads (Pure)

Contraction analysis of switched systems via regularization

Fiore, D., Hogan, S. J. & Di Bernardo, M., Nov 2016, In : Automatica. 73, p. 279-288 10 p.

Research output: Contribution to journalArticle (Academic Journal)

Open Access
File
10 Citations (Scopus)
283 Downloads (Pure)

Estimation of the bistable zone for machining operations for the case of a distributed cutting-force model

Molnár, T. G., Insperger, T., Hogan, J. & Stepan, G., 3 Feb 2016, In : Journal of Computational and Nonlinear Dynamics. 11, 5, 10 p., 051008-1.

Research output: Contribution to journalArticle (Academic Journal)

Open Access
File
9 Citations (Scopus)
276 Downloads (Pure)

Piecewise smooth dynamical systems theory: the case of the missing boundary equilibrium bifurcations

Hogan, J., Homer, M., Jeffrey, M. & Szalai, R., Oct 2016, In : Journal of Nonlinear Science. 26, 5, p. 1161-1173 13 p.

Research output: Contribution to journalArticle (Academic Journal)

Open Access
File
11 Citations (Scopus)
273 Downloads (Pure)

Stabilizing skateboard speed-wobble with reflex delay

Varszegi, B., Takacs, D., Stepan, G. & Hogan, J., Aug 2016, In : Journal of the Royal Society Interface. 13, 121, 9 p., 20160345.

Research output: Contribution to journalArticle (Academic Journal)

Open Access
File
11 Citations (Scopus)
205 Downloads (Pure)
2015

An analytical model to predict the natural frequency of offshore wind turbines on three-spring flexible foundations using two different beam models

Arany, L., Bhattacharya, S., Adhikari, S., Hogan, S. J. & Macdonald, J. H. G., Jul 2015, In : Soil Dynamics and Earthquake Engineering. 74, p. 40 - 45 6 p.

Research output: Contribution to journalArticle (Academic Journal)

Open Access
File
37 Citations (Scopus)
442 Downloads (Pure)

Computational models describing possible mechanisms for generation of excessive beta oscillations in Parkinson’s disease

Pavlides, A., Hogan, J. & Bogacz, R., 18 Dec 2015, In : PLoS Computational Biology. 11, 12, 29 p., e1004609.

Research output: Contribution to journalArticle (Academic Journal)

Open Access
File
51 Citations (Scopus)
237 Downloads (Pure)

Kinematic oscillations of railway wheelsets

Antali, M., Stepan, G. & Hogan, S. J., 12 Jul 2015, In : Multibody System Dynamics. 34, 3, p. 259-274 16 p.

Research output: Contribution to journalArticle (Academic Journal)

12 Citations (Scopus)

On the use of blowup to study regularizations of singularities of piecewise smooth dynamical systems in R3

Uldall Kristiansen, K. & Hogan, S. J., 1 Jan 2015, In : SIAM Journal on Applied Dynamical Systems. 14, 1, p. 382-422 41 p.

Research output: Contribution to journalArticle (Academic Journal)

20 Citations (Scopus)

Regularizations of two-fold bifurcations in planar piecewise smooth systems using blowup

Kristiansen, K. U. & Hogan, S. J., 1 Jan 2015, In : SIAM Journal on Applied Dynamical Systems. 14, 4, p. 1731-1786 56 p.

Research output: Contribution to journalArticle (Academic Journal)

13 Citations (Scopus)

Regularizations of two-fold bifurcations in planar piecewise smooth systems using blow up

Kristiansen, K. U. & Hogan, S. J., 22 Feb 2015, In : arXiv.

Research output: Contribution to journalArticle (Academic Journal)

Simplified critical mudline bending moment spectra of offshore wind turbine support structures

Arany, L., Bhattacharya, S., Macdonald, J. H. G. & Hogan, S. J., 1 Dec 2015, In : Wind Energy. 18, 12, p. 2171-2197 27 p.

Research output: Contribution to journalArticle (Academic Journal)

Open Access
File
45 Citations (Scopus)
692 Downloads (Pure)
2014

On the use of blow up to study regularizations of singularities of piecewise smooth dynamical systems in $\mathbb{R}^3$

Kristiansen, K. U. & Hogan, S. J., 4 Aug 2014, In : arXiv.

Research output: Contribution to journalArticle (Academic Journal)

The scattering map in two coupled piecewise-smooth systems, with numerical application to rocking blocks

Granados, A., Hogan, S. J. & Seara, T. M., 15 Feb 2014, In : Physica D: Nonlinear Phenomena. 269, p. 1-20 20 p.

Research output: Contribution to journalArticle (Academic Journal)

7 Citations (Scopus)
2013

Canards in piecewise-linear systems: explosions and super-explosions

Desroches, M., Freire, E., Hogan, S. J., Ponce, E. & Thota, P., 17 Apr 2013, In : Proceedings of the Royal Society A: Mathematical, Physical and Engineering Sciences. 469, 2154, 20120603.

Research output: Contribution to journalArticle (Academic Journal)

22 Citations (Scopus)

Language planning and complexity: A conversation

Hogan-Brun, G. & Hogan, S. J., 1 Nov 2013, In : Current Issues in Language Planning. 14, 3-4, p. 490-496 7 p.

Research output: Contribution to journalArticle (Academic Journal)

1 Citation (Scopus)

Stochastic regular grazing bifurcations

Simpson, D. J. W., Hogan, S. J. & Kuske, R., 30 Aug 2013, In : SIAM Journal on Applied Dynamical Systems. 12, 2, p. 533-559 27 p.

Research output: Contribution to journalArticle (Academic Journal)

14 Citations (Scopus)
2012

Bifurcations of piecewise smooth flows: perspectives, methodologies and open problems

Colombo, A., di Bernardo, M., Hogan, S. J. & Jeffrey, MR., 15 Nov 2012, In : Physica D: Nonlinear Phenomena. 241, 22, p. 1845-1860 16 p.

Research output: Contribution to journalArticle (Academic Journal)

File
58 Citations (Scopus)
330 Downloads (Pure)

Improved conditions for the generation of beta oscillations in the subthalamic nucleus-globus pallidus network: Generation of beta oscillations

Pavlides, A., John Hogan, S. & Bogacz, R., 1 Jul 2012, In : European Journal of Neuroscience. 36, 2, p. 2229-2239 11 p.

Research output: Contribution to journalArticle (Academic Journal)

40 Citations (Scopus)

The Melnikov method and subharmonic orbits in a piecewise-smooth system

Granados, A., Hogan, S. J. & Seara, T. M., 2012, In : SIAM Journal on Applied Dynamical Systems. 11, 3, p. 801-830 30 p.

Research output: Contribution to journalArticle (Academic Journal)

24 Citations (Scopus)
2011

Design and construction of a versatile synthetic network for bistable gene expression in mammalian systems

Polynikis, A., Cuccato, G., Criscuolo, S., Hogan, SJ., Di Bernardo, M. & di Bernardo, D., Feb 2011, In : Journal of Computational Biology. 18 Issue 2, p. 195 - 203 8 p.

Research output: Contribution to journalArticle (Academic Journal)

3 Citations (Scopus)

The geometry of generic sliding bifurcations

Jeffrey, MR. & Hogan, SJ., 2011, In : SIAM Review. 53, 3, p. 505-525 21 p.

Research output: Contribution to journalArticle (Academic Journal)

38 Citations (Scopus)
2010

An analytical approach to codimension-2 sliding bifurcations in the dry friction oscillator

Guardia, M., Hogan, SJ. & Martinez-Seara, T., 2010, In : SIAM Journal on Applied Dynamical Systems. 9, 3, p. 769 - 798 29 p.

Research output: Contribution to journalArticle (Academic Journal)

40 Citations (Scopus)

Discontinuity-induced bifurcations of piecewise-smooth dynamical systems

Di Bernardo, M. & Hogan, SJ., Nov 2010, In : Philosophical Transactions of the Royal Society A: Mathematical, Physical and Engineering Sciences. 368, p. 4915 - 4935 21 p.

Research output: Contribution to journalArticle (Academic Journal)

24 Citations (Scopus)

Dynamics of symmetric dynamical systems with delayed switching

Sieber, J., Kowalczyk, P., Hogan, S. J. & Di Bernardo, M., Jul 2010, In : Journal of Vibration and Control. 16, 7-8, p. 1111-1140 30 p.

Research output: Contribution to journalArticle (Academic Journal)

12 Citations (Scopus)

Full characterization of act-and-wait control for first order unstable lag processes

Insperger, T., Wahi, P., Colombo, A., Stepan, G., Di Bernardo, M. & Hogan, SJ., Jun 2010, In : Journal of Vibration and Control. 16 (7-8), p. 1209 - 1233 25 p.

Research output: Contribution to journalArticle (Academic Journal)

20 Citations (Scopus)

On the use of delay equations in engineering applications

Kyrychko, Y. & Hogan, SJ., Jul 2010, In : Journal of Vibration and Control. 16 No. 7-8, p. 943 - 960 17 p.

Research output: Contribution to journalArticle (Academic Journal)

34 Citations (Scopus)
2009

Comparing different ODE modelling approaches for gene regulatory networks

Polynikis, A., Hogan, S. J. & Di Bernardo, M., Dec 2009, In : Journal of Theoretical Biology. 261, 4, p. 511 - 530 20 p.

Research output: Contribution to journalArticle (Academic Journal)

105 Citations (Scopus)

Control of spatiotemporal patterns in the Gray–Scott model

Kyrychko, Y., Blyuss, K. & Hogan, SJ., Dec 2009, In : Chaos. 19, 4, 7 p., 043126.

Research output: Contribution to journalArticle (Academic Journal)

29 Citations (Scopus)

Synchronizability of piecewise-linear maps

Polynikis, A., Di Bernardo, M. & Hogan, SJ., Aug 2009, In : Chaos, Solitons & Fractals. 41, p. 1353 - 1367 15 p.

Research output: Contribution to journalArticle (Academic Journal)

12 Citations (Scopus)

Two-parameter bifurcation curves in power electronic converters

Fossas, E., Hogan, SJ. & Seara, T. M., 2009, In : International Journal of Bifurcation and Chaos. 9 No 1, p. 349 - 357 8 p.

Research output: Contribution to journalArticle (Academic Journal)

10 Citations (Scopus)
2008

Isolated large amplitude periodic motions of towed rigid wheels

Takacs, D., Stepan, G. & Hogan, S. J., Apr 2008, In : Nonlinear Dynamics. 52, 1-2, p. 27-34 7 p.

Research output: Contribution to journalArticle (Academic Journal)

28 Citations (Scopus)
3 Citations (Scopus)
2007

Complex dynamics in a relay feedback system with hysteresis and delay

Colombo, A., Di Bernardo, M., Hogan, SJ. & Kowalczyk, P., Apr 2007, In : Journal of Nonlinear Science. 17, 2, p. 85 - 108 24 p.

Research output: Contribution to journalArticle (Academic Journal)

18 Citations (Scopus)

Double Hopf bifurcation for Stuart–Landau system with nonlinear delay feedback and delay-dependent parameters

Ma, S., Lu, Q. & Hogan, SJ., 2007, In : Advances in Complex Systems. 10, 4, p. 423 - 448 25 p.

Research output: Contribution to journalArticle (Academic Journal)

4 Citations (Scopus)

Dynamics of a piecewise linear map with a gap

Hogan, SJ., Higham, L. & Griffin, TCL., Jan 2007, In : Proceedings of the Royal Society A: Mathematical, Physical and Engineering Sciences. 463 (2077), p. 49 - 65 17 p.

Research output: Contribution to journalArticle (Academic Journal)

46 Citations (Scopus)

Impact dynamics of large dimensional systems

Homer, ME. & Hogan, SJ., Feb 2007, In : International Journal of Bifurcation and Chaos. 17 (2), p. 561 - 573 13 p.

Research output: Contribution to journalArticle (Academic Journal)

1 Citation (Scopus)